Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Endpoint estimates for the circular maximal function


Author: Sanghyuk Lee
Journal: Proc. Amer. Math. Soc. 131 (2003), 1433-1442
MSC (2000): Primary 42B25; Secondary 35L05
DOI: https://doi.org/10.1090/S0002-9939-02-06781-3
Published electronically: September 19, 2002
MathSciNet review: 1949873
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the problem of endpoint estimates for the circular maximal function defined by

\begin{displaymath}Mf(x)=\sup_{1<t<2}\left\vert\int_{S^1} f(x-ty)d\sigma(y)\right\vert \end{displaymath}

where $d\sigma$ is the normalized surface area measure on $S^1$. Let $\Delta$ be the closed triangle with vertices $(0,0), (1/2, 1/2), (2/5,1/5)$. We prove that for $(1/p,1/q)\in \Delta\setminus\{(1/2,1/2), (2/5,1/5)\}$, there is a constant $C$such that $ \Vert Mf\Vert _{L^q(\mathbb R^2)}\le C\Vert f\Vert _{L^p(\mathbb R^2)}.$ Furthermore, $\Vert Mf\Vert _{L^{5,\infty}(\mathbb R^2)}\le C \Vert f\Vert _{L^{5/2,1}(\mathbb R^2)}$.


References [Enhancements On Off] (What's this?)

  • [B1] J. Bourgain, Averages in the plane over convex curves and maximal operators, J. Analyse Math. 47 (1986), 69-85. MR 88f:42036
  • [B2] J. Bourgain, On high-dimensional maximal functions associated with convex bodies, Amer. J. Math. 108 (1986), 1467-1476. MR 88h:42020
  • [B3] J. Bourgain, Estimations de certaines functions maximales, C.R. Acad. Sci. Paris 301 (1985), 499-502. MR 87b:42023
  • [CSW] A. Carbery, A. Seeger, S. Wainger, and J. Wright, Class of singular integral operators along variable lines, Journal of Geometric Analysis 9 (1999), 583-605. MR 2001g:42026
  • [BL] J. Bergh and J. Löfström, Interpolation spaces: An introduction, Springer-Verlag, New York, 1976. MR 58:2349
  • [MSS] G. Mockenhaupt, A. Seeger and C.D. Sogge, Wave front sets, local smoothing and Bourgain's circular maximal theorem, Annals of Math. 136 (1992), 207-218. MR 93i:42009
  • [S] W. Schlag, A generalization of Bourgain's circular maximal theorem, Jour. Amer. Math. Soc. 10 (1997), 103-122. MR 97c:42035
  • [SS] W. Schlag and C. D. Sogge, Local smoothing estimates related to the circular maximal theorem, Math. Res. Let. 4 (1997), 1-15. MR 98e:42018
  • [SW] E.M. Stein and G. Weiss, Introduction to Fourier analysis on Euclidean spaces, Princeton University Press, 1971. MR 46:4102
  • [T] T. Tao, Endpoint bilinear restriction theorems for the cone and some sharp null form estimates, to appear, Math. Z.
  • [TVV] T. Tao, A. Vargas, L. Vega, A bilinear approach to the restriction and Kekeya conjectures, J. Amer. Math. Soc. 11 (1998), 967-1000. MR 99f:42026
  • [TV1] T. Tao, A.Vargas, A bilinear approach to cone multipliers. I, Geometric and functional analysis 10 (2000), 185-215. MR 2002e:42012
  • [TV2] T. Tao, A.Vargas, A bilinear approach to cone multipliers. II, Geometric and functional analysis 10 (2000), 216-258. MR 2002e:42013
  • [W] T. Wolff, A sharp cone restriction estimate, Annals of Math. 153 (2001), 661-698.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 42B25, 35L05

Retrieve articles in all journals with MSC (2000): 42B25, 35L05


Additional Information

Sanghyuk Lee
Affiliation: Department of Mathematics, Pohang University of Science and Technology, Pohang 790-784, Korea
Email: huk@euclid.postech.ac.kr

DOI: https://doi.org/10.1090/S0002-9939-02-06781-3
Keywords: Circular maximal function, endpoint estimates
Received by editor(s): June 12, 2001
Received by editor(s) in revised form: December 7, 2001
Published electronically: September 19, 2002
Additional Notes: The author was partially supported by the BK21 Project (PI: Jong-Guk Bak).
Communicated by: Andreas Seeger
Article copyright: © Copyright 2002 American Mathematical Society

American Mathematical Society